MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226

BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS - 22226
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false positive cefoxitin screen results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321144103).Repeat analysis with the vitek® 2 ast-gp67 test kit obtained negative results.Initial vitek® 2: cefoxitin screen = positive (resistant).Repeat vitek® 2: cefoxitin screen = negative (susceptible).The customer stated that there was a delay of >24 hours in reporting the result, but there is no indication or report from the laboratory that the initial false positive result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of false positive cefoxitin screen results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321144103).The customer's isolate was submitted for investigation and the identification was confirmed to be staphylococcus aureus.Investigational testing included testing the isolate with vitek® 2 ast-gp67 test kit cards from the customer's lot (1321144103) and a random lot (1321211203) in duplicate, as well as agar dilution (ad) and cefoxitin disk diffusion as the reference methods for ox101n and oxsf01n formulations found on this card.Alere pbp2 was also performed.The oxsf all tested negative for all cards while the cefoxitin disc diffusion was susceptible at 24 mm.Pbp2 was also negative.The ox agar dilution mic = 0.25 mg/l.Ast-gp67 lot 1321144103 met final qc release criteria.The lot passed qc performance testing.The customer's false positive cefoxitin screen results were not reproduced internally.The cards are performing as expected.See h10 for addtl mfg narrative.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS - 22226
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9638711
Report Number1950204-2020-00012
Device Sequence Number16238079
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Catalogue Number22226
Device Lot Number1321144103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1